1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.

Diarrhea from thyroid meds

Discussion in 'Dog Health issues and questions' started by whiskers, Feb 7, 2011.

Thread Status:
Not open for further replies.
  1. whiskers

    whiskers Boxer Insane

    Joined:
    Apr 10, 2009
    Messages:
    1,644
    Likes Received:
    36
    Soooo Juno has had diarrhea since yesterday (Saturday). I think it's safe to say it's caused by her thyroid meds, which we started Friday night.

    I have to buy some canned pumpkin tomorrow anyway since one of my rats is constipated (my pets are never normal lol)... so I figure I may as well give Juno some as well. If I can get them firmed up again with pumpkin, is she just going to end up with diarrhea again when I stop with the pumpkin?

    I don't know how common this is and I don't know how long I should let it go on before I decide something is "wrong." I don't know if a bland diet would make sense, if it's caused by medication. Mushy poop from her doesn't normally bother me since she does have a sensitive stomach and is prone to that... but she's been needing to rush outside during the middle of the night, which isn't normal for her. Maybe she just needs to get used to the medication, I don't know...
     
  2. Cami

    Cami Boxer Insane

    Joined:
    Sep 7, 2003
    Messages:
    5,764
    Likes Received:
    30
  3. rjkline

    rjkline Boxer Booster

    Joined:
    Dec 30, 2007
    Messages:
    93
    Likes Received:
    0
    If I remember right you had said you were using Thyroxine. Though diarrhea is listed as a possible side effect here, Thyroxine Side Effects In Dogs: Overdose Complications and Treatments , I could not find any other information that confirms it. And I'm not sure how much I'd trust that site. I would probably just give it a couple days to see if it improves on it's own. If not, call up the Vet.

    Hope it resolves quickly for you!
     
  4. rjkline

    rjkline Boxer Booster

    Joined:
    Dec 30, 2007
    Messages:
    93
    Likes Received:
    0
    Scratch that, I went back and saw that you're using Thyrosyn. Though I'm sure the side effects for all of the thyroid meds are very similar.
     
  5. whiskers

    whiskers Boxer Insane

    Joined:
    Apr 10, 2009
    Messages:
    1,644
    Likes Received:
    36
    I did read somewhere that it could be a side effect, although I don't remember the website offhand. She's not showing other symptoms of possible overdose so I hope we're okay there. I gave her some pumpkin with her lunch today so we'll see how that goes, if it doesn't resolve I'll have to ask the vet about it. But I do believe it's from the meds, the timing makes sense and I don't know what else would have caused it. She's my problem dog lol.
     
Thread Status:
Not open for further replies.

Share This Page